Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the classification of solutions of $ -\Delta u= e^u$ on $ \mathbb{R}^N$: Stability outside a compact set and applications

Authors: E. N. Dancer and Alberto Farina
Journal: Proc. Amer. Math. Soc. 137 (2009), 1333-1338
MSC (2000): Primary 35J60, 35B05, 35J25, 35B32
Published electronically: December 4, 2008
MathSciNet review: 2465656
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this short paper we prove that, for $ 3 \le N \le 9$, the problem $ -\Delta u = e^u$ on the entire Euclidean space $ \mathbb{R}^N$ does not admit any solution stable outside a compact set of $ \mathbb{R}^N$. This result is obtained without making any assumption about the boundedness of solutions. Furthermore, as a consequence of our analysis, we also prove the non-existence of finite Morse Index solutions for the considered problem. We then use our results to give some applications to bounded domain problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J60, 35B05, 35J25, 35B32

Retrieve articles in all journals with MSC (2000): 35J60, 35B05, 35J25, 35B32

Additional Information

E. N. Dancer
Affiliation: School of Mathematics and Statistics, The University of Sydney, New South Wales 2006, Australia

Alberto Farina
Affiliation: LAMFA, CNRS UMR 6140, Université de Picardie Jules Verne, Faculté de Mathématiques et d’Informatique, 33, rue Saint-Leu, 80039 Amiens, France

PII: S 0002-9939(08)09772-4
Received by editor(s): November 8, 2007
Published electronically: December 4, 2008
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2008 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia